Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 243, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2001, 3:25 PM CDT for Howell County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 10, 2001, 3:25 PM CDT (20:25 UTC)
- Expired
- Aug 10, 2001, 4:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Howell County, MO
The radar
The Springfield radar (KSGF), 140 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:35 PM CDT | Thunderstorm Wind 52 E | West Plains, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS53 KSGF 102026
SVRSGF
MOC091-102115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT FRI AUG 10 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI
* UNTIL 415 PM CDT
* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF WILLOW SPRINGS...OR 15
MILES NORTHWEST OF WEST PLAINS...MOVING NORTHEAST AT 20 MPH. THIS
SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 70 MPH. OTHER SEVERE THUNDERSTORMS
WERE INDICATED EAST OF POMONA AND WEST OF SOUTH FORK.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST PLAINS BY 330 PM CDT.
THE TOWNS OF SILOAM SPRINGS AND POMONA ARE ALSO IN THE PATH OF THIS
STORM.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.
DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3678 9213 3651 9212 3649 9170 3694 9167
3705 9192
SUTTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:55 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 10, 2:55 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT FRI AUG 10 2001 OVERRUNNING CLOUD COVER HAS PERSISTED MUCH OF THE AFTERNOON NORTH OF A JOPLIN TO SPRINGFIELD LINE. ENOUGH BREAKS OVER THE SOUTHERN ZONES HAVE ALLOWED TEMPS TO CREEP UP NEAR 90...WITH LOWER/MID 70S OVER CENTRAL MO. THUNDERSTORMS DEVELOPED EARLIER THIS AFTERNOON ALONG AREA OF ENHANCED CONVERGENCE FROM DEWPOINT GRADIENT AND OUTFLOW BOUNDARY FROM EARLIER STORMS NEAR I-70. EVER INCREASINGLY DIFFUSE FRONT NOW LIES ROUGHLY FROM SOUTH OF WEST PLAINS TO HARRISON AR. NEXT APPROACHING SHORTWAVE SHOWS UP WELL ON VISIBLE IMAGERY OVER EASTERN KANSAS/WEST CENTRAL MISSOURI. ANOTHER BAND OF SHOWERS CONTINUES TO DEVELOP AHEAD OF THIS FEATURE. ALL MODELS AGREE THAT FRONT WILL REMAIN STATIONARY JUST TO OUR SOUTH THROUGH THE NEXT 24-36 HOURS...WITH SERIES OF WEAK SHORTWAVES MOVING OVER THE AREA. AVN SHOWS BEST LIFT GRAZING OUR EAST ZONES TONIGHT. SO WILL CONTINUE LIKELY POPS OVER THE SOUTHEAST...AND WILL LINGER POPS THROUGH SATURDAY...WITH SAT. EVENING POPS IN THE EAST. LOCALLY HEAVY RAIN LOOKS POSSIBLE WITH PWS 1.75 TO 2 INCHES...BUT STORMS SHOULD BE PROGRESSIVE ENOUGH TO LIMIT FLASH FLOOD THREAT. OVER THE WEST...DRIER AIR FROM SURFACE HIGH IS MAKING MORE OF A SOUTHWARD PUSH. SO THIS SHOULD HELP SQUASH PRECIP OVER SOUTHEAST KANSAS/EXTREME WESTERN MO SATURDAY MORNING. THEREAFTER...WILL KEEP FORECAST DRY WITH SEASONAL TEMPERATURES THROUGH WEDNESDAY. ALL EXTENDED MODELS ARE CONSISTENT WITH BRINGING DECENT RETURN MOISTURE AND SURFACE FRONT INTO THE REGION ON THURSDAY...SO WILL INTRODUCE CHANCE POPS. THANKS FOR COORDINATION...ICT. PRELIM CCF FOR COORDINATION PURPOSES... SGF 065/078 062/082 064 JLN 064/080 062/084 065 UNO 067/078 064/085 065 VIH 065/076 064/082 065 .SGF... MO...NONE. KS...NONE.
In the hours before
Special weather statement, Aug 10, 11:45 AM CDT, 3 hours 40 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 AM CDT FRI AUG 10 2001 SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE AFTERNOON. THE STRONGEST STORMS WILL REMAIN OVER CENTRAL MISSOURI THROUGH EARLY AFTERNOON. LATER TONIGHT...ANOTHER ROUND OF STORMS WILL LIKELY DEVELOP OVER THE CENTRAL PLAINS...BEFORE MOVING EASTWARD INTO WESTERN MISSOURI AND SOUTHEAST KANSAS. THREATS... THE MAIN THREATS WITH STORMS THAT DEVELOP DURING THE AFTERNOON WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH STORMS THAT DEVELOP LATER TONIGHT. STORM SPOTTER ACTIVATION IS NOT EXPECTED. .EXTENDED OUTLOOK... MOST THUNDERSTORM ACTIVITY LINGERING FROM TONIGHT WILL END BY SATURDAY AFTERNOON. TERRY
Special weather statement, Aug 10, 1:00 PM CDT, 2 hours 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI AUG 10 2001 SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE AFTERNOON. THE STRONGEST STORMS WILL REMAIN OVER CENTRAL MISSOURI THROUGH EARLY AFTERNOON. LATER TONIGHT...ANOTHER ROUND OF STORMS WILL LIKELY DEVELOP OVER THE CENTRAL PLAINS...BEFORE MOVING EASTWARD INTO WESTERN MISSOURI AND SOUTHEAST KANSAS. THREATS... THE MAIN THREATS WITH STORMS THAT DEVELOP DURING THE AFTERNOON WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH STORMS THAT DEVELOP LATER TONIGHT. STORM SPOTTER ACTIVATION IS NOT EXPECTED. .EXTENDED OUTLOOK... MOST THUNDERSTORM ACTIVITY LINGERING FROM TONIGHT WILL END BY SATURDAY AFTERNOON. TERRY
Local storm report, Aug 10, 3:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT FRI AUG 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM TWIN BRIDGES MO .88 INCH HAIL
08/10/01 DOUGLAS STRONG WINDS AND VERY
HEAVY RAIN ALSO
ACCOMPANIED THE STORM.
REPORTED BY PUBLIC.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 50 min |
| Aug 10, 3:10 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 50 min |
| Aug 10, 4:22 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 3 hr |
| Aug 10, 5:51 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 39 min |
| Aug 10, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.